Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Positivity preserving transformations for $q$-binomial coefficients

Authors: Alexander Berkovich and S. Ole Warnaar
Journal: Trans. Amer. Math. Soc. 357 (2005), 2291-2351
MSC (2000): Primary 33D15; Secondary 33C20, 05E05
Published electronically: December 10, 2004
MathSciNet review: 2140441
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several new transformations for $q$-binomial coefficients are found, which have the special feature that the kernel is a polynomial with nonnegative coefficients. By studying the group-like properties of these positivity preserving transformations, as well as their connection with the Bailey lemma, many new summation and transformation formulas for basic hypergeometric series are found. The new $q$-binomial transformations are also applied to obtain multisum Rogers-Ramanujan identities, to find new representations for the Rogers-Szegö polynomials, and to make some progress on Bressoud's generalized Borwein conjecture. For the original Borwein conjecture we formulate a refinement based on new triple sum representations of the Borwein polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 33D15, 33C20, 05E05

Retrieve articles in all journals with MSC (2000): 33D15, 33C20, 05E05

Additional Information

Alexander Berkovich
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611

S. Ole Warnaar
Affiliation: Department of Mathematics and Statistics, The University of Melbourne, VIC 3010, Australia

PII: S 0002-9947(04)03680-3
Keywords: Bailey lemma, base-changing transformations, basic hypergeometric series, Borwein conjecture, $q$-binomial coefficients, Rogers--Ramanujan identities, Rogers--Szeg\"{o} polynomials
Received by editor(s): April 13, 2003
Received by editor(s) in revised form: September 16, 2003
Published electronically: December 10, 2004
Additional Notes: The first author was supported in part by NSF grant DMS-0088975
The second author was supported by the Australian Research Council
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia